Alert archive / South Carolina / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 12, 2026, 8:58 AM EDT for Columbia County, Richmond County, Georgia; 7 counties in South Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 8:58 AM EDT (12:58 UTC)
- Expired
- Mar 12, 2026, 9:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, Fairfield County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:10 AM EDT | TSTM WND DMG | 6 Ssw Trenton, SC | Trees reported down at Bettis Academy School. |
| Mar 12, 9:33 AM EDT | TSTM WND DMG | 8 Ese Monetta, SC | SC DPS reported trees down along Huckleberry Finn Road and Holder Road. |
| Mar 12, 9:52 AM EDT | TORNADO | 2 Sse Ballentine, SC | A NWS Survey Team confirmed a brief EF-0 tornado northwest of Irmo in Richland County, SC from March 12th 2026. The tornado formed near Dreher Shoals Road and continued east across Lemington Way and Lemington Circle causing minor tree damage along with siding |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:14 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WUUS52 KCAE 121258
SVRCAE
GAC073-245-SCC003-037-039-063-071-079-081-121345-
/O.NEW.KCAE.SV.W.0003.260312T1258Z-260312T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
858 AM EDT Thu Mar 12 2026
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
East central Columbia County in east central Georgia...
Central Richmond County in east central Georgia...
Western Fairfield County in central South Carolina...
Newberry County in central South Carolina...
Edgefield County in central South Carolina...
Western Lexington County in central South Carolina...
Saluda County in central South Carolina...
Aiken County in central South Carolina...
Northwestern Richland County in central South Carolina...
* Until 945 AM EDT.
* At 857 AM EDT, severe thunderstorms were located along a line
extending from near Whitmire to near Edgefield to near South
Augusta, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Aiken, North Augusta, Newberry, Batesburg-Leesville, Winnsboro,
Augusta, Clearwater, Martinez, Aiken Mall, VC Summer Nuclear
Station, Belvedere, Edgefield, Hephzibah, Saluda, Johnston, New
Ellenton, Jackson, Whitmire, Prosperity, and Ridge Spring.
This includes the following highways...
Interstate 20 in Georgia between mile markers 196 and 201.
Interstate 20 in South Carolina between mile markers 0 and 49.
Interstate 26 between mile markers 64 and 98.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!
A Tornado Watch remains in effect until 100 PM EDT for east central
Georgia...and central South Carolina.
&&
LAT...LON 3383 8203 3453 8165 3449 8158 3445 8154
3449 8149 3449 8146 3450 8142 3457 8142
3455 8102 3383 8135 3330 8173 3332 8214
TIME...MOT...LOC 1257Z 260DEG 27KT 3450 8157 3377 8190 3336 8210
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DH1 follow-up statement
109
WWUS52 KCAE 121319
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
919 AM EDT Thu Mar 12 2026
GAC073-121328-
/O.CAN.KCAE.SV.W.0003.000000T0000Z-260312T1345Z/
Columbia GA-
919 AM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBIA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for east central
Georgia...and central South Carolina.
LAT...LON 3382 8194 3448 8157 3445 8154 3449 8149
3449 8146 3450 8142 3457 8142 3455 8102
3383 8135 3330 8173 3332 8208
TIME...MOT...LOC 1318Z 267DEG 36KT 3453 8135 3380 8168 3339 8188
$$
GAC245-SCC003-037-039-063-071-079-081-121345-
/O.CON.KCAE.SV.W.0003.000000T0000Z-260312T1345Z/
Richmond GA-Fairfield SC-Newberry SC-Edgefield SC-Lexington SC-
Saluda SC-Aiken SC-Richland SC-
919 AM EDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR NORTHEASTERN RICHMOND...WESTERN FAIRFIELD...NEWBERRY...CENTRAL
EDGEFIELD...WESTERN LEXINGTON...SALUDA...AIKEN AND NORTHWESTERN
RICHLAND COUNTIES...
At 918 AM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Carlisle to near Ridge Spring to
near Augusta Regional Airport, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Aiken, North Augusta, Newberry, Batesburg-Leesville, Winnsboro,
Augusta, Clearwater, Aiken Mall, VC Summer Nuclear Station,
Belvedere, Edgefield, Hephzibah, Saluda, Johnston, New Ellenton,
Jackson, Prosperity, Ridge Spring, Glendale, and Edgefield County
Airport.
This includes the following highways...
Interstate 20 in Georgia near mile marker 201.
Interstate 20 in South Carolina between mile markers 0 and 49.
Interstate 26 between mile markers 70 and 98.
Interstate 520 in Georgia between mile markers 6 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM EDT for east central
Georgia...and central South Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!
&&
LAT...LON 3382 8194 3448 8157 3445 8154 3449 8149
3449 8146 3450 8142 3457 8142 3455 8102
3383 8135 3330 8173 3332 8208
TIME...MOT...LOC 1318Z 267DEG 36KT 3453 8135 3380 8168 3339 8188
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:17 AM EDT, 1 hour 41 minutes earlier. Its key messages:
- 1. A cold front is forecast to bring a line of strong to severe storms this morning, with strong and gusty winds expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a widespread frost possible.
Area forecast discussion, Mar 12, 7:17 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
717 AM EDT Thu Mar 12 2026
.WHAT HAS CHANGED...
A Tornado Watch has been issued until 1p across the entire
forecast area. Aviation discussion updated for 12z TAFs.
&&
.KEY MESSAGES...
- 1. A cold front is forecast to bring a line of strong to
severe storms this morning, with strong and gusty winds
expected in advance of the front and just behind it.
- 2. Another strong cold front is forecast to push into and
through the area Sunday and Monday.
- 3. Well below normal temps expected early next week, with a
widespread frost possible.
&&
.DISCUSSION...
KEY MESSAGE #1: A cold front is forecast to bring a line of
strong to severe storms this morning, with strong and gusty
winds expected in advance of the front and just behind it.
Water vapor imagery tonight reveals a sharp mid-level shortwave
over eastern TX and Louisiana, rapidly propagating
northeastward. A broad area of low pressure exists ahead of this
system, with a large and deep low pressure centered across the
northeastern US and extending along the eastern slopes of the
Appalachians. A secondary surface low is developing in the
immediate vicinity of the aformentioned shortwave, helping to
drive the development of a QLCS. This is a pretty robust QLCS at
this hour, supported by strong synoptic support and 50-100 j/kg
of 3k CAPE. The overall setup favors this to continue marching
eastward towards our forecast area. RAP/HRRR/REFS guidance all
forecasts generally 250-500 j/kg of SBCAPE & 50-100 j/kg of 3km
CAPE. Strong warm advection is fostering surface dewpoints in
the low to mid 60s which should be sufficient to actually yield
CAPE similar to what the guidance is showing. As the shortwave
continues to merge with the deep trough to its north, low-level
flow will continue to strengthen ahead of the line of storms,
with 0-3km shear on the order of 40-50 knots as the line
approaches. This forecast remains on track, with the QLCS
pushing into our forecast area shortly. A Tornado Watch has been
hoisted for the entire area until 1p in anticipation of
potential damaging wind gusts and brief, spin up tornadoes.
Please have weather awareness today!
The expectation is that this line will maintain and approach the
region between 7a and 12p, pushing eastward by the end of that
timeframe. This line has been a pretty frequent producer of
mesovortices as it has propagated across Louisiana and
Mississippi last night and early this morning. With the
aformentioned low-level CAPE profile, in addition to strong,
southwesterly 0-3km shear vectors, expect that the line will be
capable of strong to severe weather. Strong to damaging wind
gusts are the primary threat (and this is outside of 30+ mph non
thunderstorm gusts ahead of the front), with some weak spin up
tornadoes possible given the somewhat favorable setup for
mesovortex production.
Once the line pushes through, the airmass should begin drying as
winds shift out of the west and northwest at the surface. The
gustiness will likely remain but fall back into the 20-30 mph
range instead of 30+ mph near the front. Highs are probably
being hit as this AFD is written give that we are still in the
70s and temps are expected to fall behind the front.
KEY MESSAGE #2: Another strong cold front is forecast to push
into and through the area Sunday and Monday.
After a couple of days with near normal temps and dry
conditions, a broad warm sector is forecast to overspread the
region ahead of a deep, large surface low pushing into the Great
Lakes region. A weak shortwave is forecast to precede this deep
trough, yielding strong moisture return on Sunday. Isentropic
lift is expected to lead to some showers during the day on
Sunday as moisture rapidly increases across the area. This
moisture plume should push to the north of the area thereafter,
with an intense cold front pushing eastward on Monday morning.
Depending on the timing of this front, another round of strong
storms is possible on Monday morning or early afternoon.
Regardless, more rain/storms may approach Monday with strong,
non-thunderstorms wind gusts likely as well with this system.
KEY MESSAGE #3: Well below normal temps expected early next
week, with a widespread frost possible.
Behind the aformentioned front, a strong, arctic high pressure
is forecast to shift into the central Plains and OH Valley. LREF
guidance seems to be in fairly good agreement that this airmass
next week will be cold & dry. The grand ensemble mean shows
surface high pressure in the 85-95th percentile pressures across
the deep south as the surface high settles into the area.
Temperatures are forecast to end up in the low 30s both Monday
and Tuesday night. Given that things are beginning to green up &
bloom, we are growing concerned about a potential widespread
frost early next week. Stay tuned to the forecast if you have
any plants outdoors that may need protection from the cold!
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Restrictions Likely Develop this Morning....
A line of showers and thunderstorms will move through the
forecast area this morning. Ceilings are expected to fall into
MVFR ahead of the line, with further reductions possible this
morning as the convection moves over the terminals. Strong wind
gusts are possible with any thunderstorms that pass over a
terminal. Gusty winds are expected to develop outside of
thunderstorms today, both ahead of and behind the frontal
boundary. VFR conditions return between 21Z and 23Z as drier air
works into the area behind the cold front with winds gradually
diminishing tonight.
EXTENDED AVIATION OUTLOOK...No notable restrictions expected until
early next week.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Lake Wind Advisory until 8 PM EDT this evening for GAZ040-
063>065-077.
&&
DISCUSSION...PL
AVIATION...7The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:09 AM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 51 min |
| Mar 12, 8:28 AM EDT | Tornado Warning | CAE | Columbia, McDuffie, Richmond | 32 min |
| Mar 12, 8:40 AM EDT | Severe Thunderstorm Warning | CAE | Burke, McDuffie, Richmond | 50 min |
| Mar 12, 9:27 AM EDT | Severe Thunderstorm Warning | CAE | Burke | 48 min |
| Mar 12, 9:21 AM EDT | Tornado Warning | CAE | Aiken, Lexington, Saluda | 29 min |
| Mar 12, 9:38 AM EDT | Tornado Warning | CAE | Fairfield, Lexington, Newberry, Richland | 37 min |
| Mar 12, 9:41 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Fairfield, Kershaw and 4 more | 49 min |
| Mar 12, 9:52 AM EDT | Tornado Warning | CAE | Lexington, Richland | 23 min |
| Mar 12, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 38 min |
| Mar 12, 10:13 AM EDT | Tornado Warning | CAE | Bamberg | 32 min |
| Mar 12, 10:31 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw, Lancaster and 4 more | 44 min |
| Mar 12, 10:46 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 44 min |
| Mar 12, 11:11 AM EDT | Special Weather Statement | CAE | Chesterfield, Lee | 34 min |
| Mar 12, 11:15 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2026Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.